Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 77, NWS Gaylord, MI

November 21, 2015

NWS Gaylord, MI issued this small craft advisory at Nov 21, 2015, 3:51 AM EST. It took effect at Nov 21, 2015, 4:00 PM EST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2015, 3:51 AM EST (08:51 UTC)
In effect from
Nov 21, 2015, 4:00 PM EST
Expired
Nov 23, 2015, 5:14 AM EST
In force
37 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WHUS73 KAPX 210851
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EST SAT NOV 21 2015

LSZ321-211000-
/O.CAN.KAPX.SC.Y.0076.000000T0000Z-151121T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
351 AM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-211700-
/O.NEW.KAPX.SC.Y.0077.151121T2100Z-151122T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
351 AM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
8 follow-up statements
765 
WHUS73 KAPX 211629
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1129 AM EST SAT NOV 21 2015

LHZ348-349-220030-
/O.CON.KAPX.SC.Y.0077.151121T2100Z-151122T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1129 AM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 7 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
166 
WHUS73 KAPX 212048
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EST SAT NOV 21 2015

LMZ323-342-344>346-220500-
/O.EXB.KAPX.SC.Y.0077.151121T2300Z-151122T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
348 PM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-220500-
/O.EXB.KAPX.SC.Y.0077.151121T2300Z-151122T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
348 PM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-220500-
/O.EXT.KAPX.SC.Y.0077.151121T2300Z-151122T1800Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
348 PM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-220500-
/O.CON.KAPX.SC.Y.0077.151121T2100Z-151122T1200Z/
STURGEON POINT TO ALABASTER MI-
348 PM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
128 
WHUS73 KAPX 220335
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EST SAT NOV 21 2015

LHZ349-221145-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151122T1200Z/
STURGEON POINT TO ALABASTER MI-
1035 PM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-221145-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151122T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1035 PM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-221145-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151122T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1035 PM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
720 
WHUS73 KAPX 220900
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST SUN NOV 22 2015

LHZ349-221200-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151122T1200Z/
STURGEON POINT TO ALABASTER MI-
400 AM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-221700-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151122T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
400 AM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-221700-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151122T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
400 AM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
325 
WHUS73 KAPX 221641
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1141 AM EST SUN NOV 22 2015

LMZ323-342-344>346-222300-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151122T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1141 AM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-221800-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151122T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1141 AM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
497 
WHUS73 KAPX 222054
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EST SUN NOV 22 2015

LHZ349-231600-
/O.NEW.KAPX.SC.Y.0078.151122T2054Z-151123T1600Z/
STURGEON POINT TO ALABASTER MI-
354 PM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-231600-
/O.EXT.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
354 PM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST MONDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
082 
WHUS73 KAPX 230333
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EST SUN NOV 22 2015

LHZ349-231145-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-151123T1600Z/
STURGEON POINT TO ALABASTER MI-
1033 PM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-231145-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1033 PM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
825 
WHUS73 KAPX 231014
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
514 AM EST MON NOV 23 2015

LHZ349-231115-
/O.CAN.KAPX.SC.Y.0078.000000T0000Z-151123T1600Z/
STURGEON POINT TO ALABASTER MI-
514 AM EST MON NOV 23 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-231115-
/O.CAN.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
514 AM EST MON NOV 23 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:38 AM EST, 13 minutes earlier.

Area forecast discussion, Nov 21, 3:38 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
338 AM EST SAT NOV 21 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 337 AM EST SAT NOV 21 2015

HIGH IMPACT WEATHER POTENTIAL...SYNOPTIC SNOW TODAY...TRANSITIONING
TO LAKE EFFECT SNOW TONIGHT.

ACTIVE IN THE NEAR TERM. 1013MB SURFACE LOW COMING TOGETHER IN
SOUTHERN MIZZOU. WITH CONSIDERABLE NORTHERN STREAM ENERGY DIGGING
TOWARD THE WESTERN LAKES AND TAKING ON A NEGATIVE TILT BY LATE
AFTERNOON...THE LOW WILL UNDERGO CONSIDERABLE STRENGTHENING. RAPID
DEEPENING REALLY KICKS IN AFTER 18Z...CORRESPONDING WITH THE LOW
TAKING A LEFT-HAND TURN TO THE NE. LOW WILL BE NEAR CVG EARLY THIS
AFTERNOON...CLE THIS EVENING...A BIT NW OF OTTAWA BY SUNDAY
MORNING. HOWEVER...THE ABOVE TRACK LINES UP WITH THE MORE
SOUTHERLY AND WEAKER SOLUTIONS OF WHAT WE LOOKED AT 24 HOURS AGO.
THIS SUPPORTS LESS SNOW TODAY THAN EARLIER PROGGED. THE LAKE
EFFECT SNOW THAT KICKS IN TONIGHT AS THE SYSTEM DEPARTS WILL HAVE
A HIGHER IMPACT ACROSS MUCH OF NW LOWER MI.

TODAY...VIRGA EXPANDING OVER CENTRAL LOWER MI...WITH ACTUAL -SN
AS FAR NORTH AS MKG. SW-E BAND OF ENHANCED SNOWFALL ALIGNS JUST
SOUTH OF THE STRONGEST 700MB FGEN...EXTENDS FROM THE WI/IL BORDER
TOWARD THE I-94 CORRIDOR IN SOUTHERN LOWER MI. BEST FGEN WILL
MOVE SLOWLY EASTWARD EARLY THIS MORNING...THEN START TO PIVOT NE
AS WE MOVE THRU THE REST OF THE DAY AND EVENING. 700MB FGEN MAX
PROGGED TO LIFT ACROSS NE LOWER MI THIS AFTERNOON. THIS IS ONE OF
A NUMBER OF FACTORS THAT SUPPORT SIGNIFICANT ACCUMULATING SNOW IN
FAR SE SECTIONS OF THE FORECAST AREA...BUT ARE HOSTILE TO THE SAME
ACROSS THE REST OF NORTHERN MI.

HOWEVER...EVEN GIVEN THE ABOVE...THERE ARE A FEW NOTES UNFAVORABLE
FOR HEALTHY SNOW/LIQUID RATIOS. ONE IS WARM GROUND TEMPS...RESULTING
IN SOME INITIALLY SLOPPY ACCUMS. ANOTHER IS SNOWFALL DURING THE PEAK
OF THE DIURNAL HEATING CYCLE...WITH SURFACE TEMPS (ESPECIALLY ALONG
THE HURON COAST) HOVERING NEAR 32-33F. FINALLY AND MOST
IMPORTANTLY...STRONGEST OMEGA IS WELL ABOVE THE DGZ...MAINLY IN THE
MID-MINUS 20S C. THAT WILL HINDER THE POTENTIAL FOR BIG FLUFFY
DENDRITES. HARD TO SEE SNOW/LIQUID RATIOS ANY BETTER THAN THE LOWER
TEENS.

WITH THE ABOVE IN MIND...2-5 INCH ACCUMS ARE REASONABLE NEAR/E OF AN
HTL-APN LINE THRU THIS EVENING...WITH THE HIGHEST AMOUNTS ALONG THE
ARENAC AND IOSCO COASTLINE. LESSER TOTALS ELSEWHERE IN NORTHERN
LOWER.

MEANWHILE...NORTH OF THE SYNOPTIC PRECIP SHIELD...LAKE EFFECT SHSN
WILL CONTINUE IN PARTS OF CHIPPEWA. 1000-850MB WINDS THERE WILL
STEADILY VEER FROM WNW TO NNW DURING THE DAY. THIS WILL EVENTUALLY
PUSH SOME SHSN ACTIVITY INTO THE SAULT...LIKELY BY MID-MORNING...
BEFORE RETREATING W OF THERE AGAIN BY LATE AFTERNOON. NOT GOING TO
BE A BIG DEAL...WITH RELATIVELY WEAK 1000-850MB WINDS HINDERING
ORGANIZATION BY LATE MORNING. BUT SOME POTENTIAL FOR LOCALIZED 1-2
INCH ACCUMS NEAR AND NORTH OF PARADISE.

MAX TEMPS LOW/MID 30S.

TONIGHT...EVEN AS SYNOPTIC PRECIP SHIELD DEPARTS TO THE
EAST...LAKE EFFECT SHSN WILL BE RAMPING UP INTO NW LOWER MI. THIS
EVENING...MOST OF THIS ACTIVITY WILL BE WEST OF M-66...THANKS TO N
TO NNW 1000- 850MB FLOW. 850MB TEMPS WILL WORK THERE WAY DOWN TO
THE -13/-14C RANGE OVERNIGHT...WHILE WINDS BACK TO THE NW AND
EVENTUALLY WNW. THIS WILL EVENTUALLY PUSH SHSN EAST TO M-66 AND
I-75...WHILE ERODING COVERAGE SW OF TVC. THIS TIME OMEGA AND THE
DGZ LINE UP WELL... IMPLYING FLUFFY DENDRITES AND MUCH BETTER
SNOW/LIQUID RATIOS. SOMETHING LIKE 20/1 OR EVEN A LITTLE HIGHER IS
REASONABLE. THE CHANGING WIND DIRECTION WILL THROW SNOW AROUND
OVER A BROADER AREA...AND WILL KEEP ACCUMS FROM GETTING RIDICULOUS
IN ANY ONE SPOT. WILL HAVE AN AREA OF 3-5 INCHES OVER A GOOD
PORTION OF NORTHERN LOWER...CENTERED JUST EAST OF TVC. FOR EASTERN
UPPER...A N/NNW FLOW FOR MOST OF THE EVENING IS UNFAVORABLE...BUT
BACKING TO THE NW WILL OPEN UP WESTERN CHIP TO SOME INCOMING
BANDING. THE DOMINANT BAND IN THE EARLY SEASON USUALLY ORIGINATES
FROM LK NIPIGON...AND THE FETCH WILL KEEP THAT BAND TO OUR WEST
OVERNIGHT. SO LOCALIZED 1-3 ACCUMS IN WESTERN CHIP SHOULD COVER
THINGS.

MIN TEMPS QUITE CHILLY...UPPER TEENS TO LOWER 20S.

HEADLINES...SOME CHALLENGING DECISIONS HERE...WITH ADVISORIES
ALREADY UP FOR A SOMEWHAT UNIMPRESSIVE EVENT TODAY...BUT CONCERNS
GROWING SOMEWHAT FOR TONIGHT. START TIME FOR TODAYS ADVIS CAN
DEFINITELY BE PUSHED BACK TO LATE MORNING. IN NE LOWER...
EXPIRATION TIME WILL ALSO BE PUSHED BACK TOWARD MIDNIGHT. NW LOWER
WILL SEE THE ADVISORY EXPANDED THRU TONIGHT. AND FAR N CENTRAL
LOWER. WILL SEE THE ADVISORY CANCELLED.

&&

.SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT)
ISSUED AT 337 AM EST SAT NOV 21 2015

A SURFACE TROUGH ASSOCIATED WITH THE DEPARTING LOW PRESSURE SYSTEM
SITUATED OVER SOUTHWESTERN QUEBEC WILL SWEEP THROUGH THE UPPER GREAT
LAKES...USHERING IN EVEN COLDER AIR. THIS COLD AIR WILL PROVIDE
DELTA T/S OF NEAR 20 DEGREES. ALONG WITH AMPLE MOISTURE...LAKE
ENHANCED/EFFECT SNOWS WILL BE IN THE FORECAST THROUGH MONDAY
NIGHT/EARLY TUESDAY MORNING. WINDS WILL BE BACKING TO MORE WESTERLY
THROUGHOUT THE DAY SUNDAY AND THEN SOUTHWESTERLY BY THE EVENING
HOURS AHEAD OF AN APPROACHING NORTH-SOUTH ORIENTED "WARM" FRONT FROM
ANOTHER LOW PRESSURE SYSTEM FROM THE CANADIAN PRAIRIES. UPON FRONTAL
PASSAGE MONDAY WINDS WILL VEER THROUGHOUT THE DAY TO NORTHWESTERLY
BY THE LATE AFTERNOON HOURS. WITH THE WINDS SHIFTING SO MUCH
THROUGHOUT THIS PERIOD...DON'T BELIEVE THAT ANY ONE PLACE WILL SEE
SIGNIFICANT ACCUMULATIONS. THE HIGHER TERRAIN OF NORTHWEST LOWER AND
EASTERN UPPER MICHIGAN WILL RECEIVE THE HIGHEST ACCUMULATIONS...AROUND
2 TO 4 INCHES THROUGHOUT A 36 HOUR WINDOW FROM SUNDAY MORNING TO
MONDAY NIGHT. THERE MAY BE A LITTLE MELTING DURING THE AFTERNOON
HOURS MONDAY AS TEMPERATURES REACH INTO THE MID TO UPPER 30S.
ANTI-CYCLONIC FLOW...ALONG WITH MUCH DRIER AIR...BUILD INTO
NORTHERN MICHIGAN LATE MONDAY NIGHT THANKS TO HIGH PRESSURE
CENTERED OVER THE OHIO RIVER VALLEY. PRECIPITATION CHANCES END
TUESDAY MORNING WITH THE HIGH PRESSURE MOVING IN...BUT SKIES WILL
REMAIN MOSTLY CLOUDY WITH HIGH CLOUDS AHEAD OF THE NEXT AREA OF
LOW PRESSURE COMING OUR WAY. DAYTIME HIGHS WILL MODERATE A
BIT...IN THE LOW 30S SUNDAY AND REACHING INTO THE UPPER 30S TO
NEAR 40 BY TUESDAY. NIGHT TIME TEMPERATURES WILL DIP INTO THE 20S.

&&

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 337 AM EST SAT NOV 21 2015

LONG RANGE MODELS ARE STILL INDICATING AN ELONGATED AREA OF LOW
PRESSURE EXTENDING FROM THE SOUTHERN PLAINS TO THE GREAT LAKES
REGION. THIS WILL BRING INCREASED CLOUDINESS AND PRECIPITATION
CHANCES DURING THE BEGINNING OF THE FORECAST PERIOD AND POSSIBLY
LAST RIGHT ON THROUGH TO THE END OF THE PERIOD (FRIDAY
NIGHT/SATURDAY). WINDS APPEAR TO REMAIN OUT OF THE SOUTHWEST AND
GUSTY AT TIMES. TEMPERATURES WILL MODERATE TO THE 40S...WITH SOME
LOCATIONS POSSIBLY EVEN NEARING 50. THIS WILL PROVIDE MOSTLY
RAIN...WITH THE EXCEPTION OF SOME SNOW POSSIBLY MIXING IN DURING THE
NIGHT TIME HOURS OF THURSDAY AND FRIDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1232 AM EST SAT NOV 21 2015

WIDESPREAD LIGHT SNOW DEVELOPING SATURDAY FROM SOUTH TO NORTH WITH
CIGS/VSBYS DETERIORATING FROM VFR TO MVFR...WITH AREAS OF IFR
POSSIBLE AT TIMES.  SNOW RATIO/S AROUND 12:1...PUTTING THE SNOW
COMPOSITION SLIGHTLY TOWARD THE WETTER SIDE.  SYNOPTIC SNOW WINDS
DOWN SATURDAY EVENING WITH NORTHWEST FLOW LAKE EFFECT BRINGING
ADDITIONAL SNOW SHOWERS TO KTVC AND POSSIBLY KMBL OVERNIGHT.
NORTH/NORTHEAST WINDS LESS THAN 10KTS SATURDAY...BACKING NORTHWEST
SATURDAY EVENING AND BECOMING A BIT GUSTY.

&&

.MARINE...
ISSUED AT 337 AM EST SAT NOV 21 2015

WINDS CONTINUE TO DIMINISH...AND LEFTOVER SMALL CRAFT ADVISORIES
WILL BE DONE AWAY WITH. HOWEVER...IT IS LATE NOVEMBER...AND WE
WON/T STAY WITHOUT WIND FOR LONG. LOW PRESSURE WILL INTENSIFY AS
IT PASSES TO OUR SOUTH AND EAST TODAY AND TONIGHT. SMALL CRAFT
ADVISORY WINDS/WAVES ARE EXPECTED ALONG THE NE LOWER MI
COAST...SOUTH OF PRESQUE ISLE LT...AS SOON AS LATE THIS AFTERNOON.
THAT ADVISORY IS BEING ISSUED PRESENTLY. CRITERIA WILL LIKELY BE
REACHED IN OTHER AREAS TONIGHT...AND ADDITIONAL ADVISORIES ARE
LIKELY GOING FORWARD.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 7 AM EST
     SUNDAY FOR MIZ020-021-025>027.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 11 PM EST
     THIS EVENING FOR MIZ024-029-030-034>036-041-042.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST
     SUNDAY FOR MIZ031>033.

LH...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY
     FOR LHZ348-349.

LM...NONE.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...TJL
LONG TERM...TJL
AVIATION...KEYSOR
MARINE...JZ
Hazardous weather outlook, Nov 20, 8:15 PM EST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EST FRI NOV 20 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-220115-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
815 PM EST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOW SATURDAY AND SATURDAY NIGHT IS EXPECTED...
ESPECIALLY ACROSS NORTHERN LOWER MICHIGAN. CURRENT INDICATIONS ARE
THAT THE BEST ACCUMULATIONS WILL FOCUS NEAR AND EAST OF A LINE FROM
GLADWIN TO ALPENA. SEE THE ONGOING WINTER WEATHER ADVISORY FOR
DETAILS.

LAKE EFFECT SNOW WILL DEVELOP BEHIND THIS SYSTEM SUNDAY FOR THE
FAVORED WEST AND NORTHWESTERLY FLOW AREAS OF NORTHWEST LOWER AND
EASTERN UPPER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND AND
SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JK

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.